This is my first post but I’ve been reading for a month or so. I appreciate the support and information that can be given here. My dad was diagnosed in November, age 66, with advanced prostate cancer with Gleason of 8, psa in the 500’s and no bone Mets but spreading to the distant lymph nodes. The plan was to go on Lupron plus zytiga/prednisone. The Lupron is working and his most recent tests show a psa around 3. The zytiga however has caused his liver enzymes to go up. We are now on a lower dose of zytiga 750mg and after two weeks one liver enzyme has again gone up above 100 (upper end of normal is 55). The first time he started zytiga in January he was on Crestor but the second time he was not. Has anyone else experienced this? Did you try any other course of treatment? How low of a zytiga dosage can be taken and still have the same effect, as per the stampede trial? On the positive side my dad feels really good and continues to live every day to the fullest.
Zytiga and elevated liver enzymes - Advanced Prostate...
Advanced Prostate Cancer
You may gain some information from the US FDA Full Prescribing Information for Zytiga. Here's the link. Look for the parts about "Dose Modifications" for "Hepatic Impairment" and "Hepatotoxicity".
There was a study that you can take 1/4 the dose if Zytiga is taken with food...ask your Onco
Thank you! Hopefully a lower dose does it. We hope he can stay on zytiga.
But the low dose with food is supposed to provide the same amount in the blood stream (i.e. absorbed) as the 4 pills on an empty stomach. So the liver issues will not be solved with this approach.....I think.
Raymonda, I beleive this is true, that it provides the same amount absorbed in Blood stream and would not solve the issue, lower dose with fasting is a possibility, If not must switch to a different drug, In my case casodex was the only one to cause liver toxicity, and I did them all. The liver is a very important organ.
I had the same issue after starting Zytiga. I stopped it completely for two weeks, and restarted by 250mg dose and increased weekly by 250mg. It’s important to take Zytiga on empty stomach (I get up in the middle of he night), otherwise it becomes substantially more potent.
Also, I started taking milk thistle and dandelion supplement. My liver enzymes are normal now.
Thanks for sharing your experience. We will look into these supplements. It’s great to hear your enzymes normalized!
Welcome to the group. Could there be something adding to the liver increase, maybe aspirin, alchohol, eating fast foods ect.. early on I had high liver numbers 3 times upper limit, onhigh dose casodex. I switched to estradiol patch( 6- .1 mg per week)which bypasses the liver allowing my liver to recover, and it lowered my psa. He has had an Excellent response from the early treatment, My psa never went below 3, you can see my history on profile. So far how long was he on zytiga before Liver numbers got that high? Might be a good idea to consult with a liver specialist and talk about what might help the liver tolerate Perhaps milk thistle or Ursodiol and or diet is also very important, perhaps most important.
Hi Dan, thanks. I read your bio and am inspired by your story. The first time he started zytiga was beginning of January, tested high one month later in Febrary on all 3 liver enzymes. Stopped zytiga and Crestor for 4-6 weeks. Started again with only zytiga and after two weeks one enzyme is high. We are waiting to get the doctor’s suggestion. Good idea to connect with a liver specialist.
I concur with asking about adding milk thistle. My husband started Zytiga + prednisone a couple of months ago. His liver enzymes were rising on Taxotere in the fall and we added milk thistle. Staying on it during Zytiga and so far his liver numbers are good. Back in normal ranges.
My MO is doing a blood test every 2 week's for the 1st 3 months per the prescribing instructions. There is also a guideline that 1 of the 2 things they look at cannot increase to 5-times the recommended max value (ALT ) or you are required to stop using Zytiga. Mine approached 4-times after 4 weeks but dropped to 2 times right after that and it stayed there. That makes it still in the "safe" zone. I'd suggest you verify with the MO the ALT and AST values and the recommended "safe" values. Your father may still be okay taking it and his values may settle soon.
I also was diagnosed in December last year with advanced prostate cancer, psa 851. also taking Zytiga (1000 mg daily with prednisone). So far so good. Psa at 1, started taking Zytiga 3 months ago. Blood work good except for low calcium which I take 2 pills a day to elevate the calcium levels One gentleman takes his Zytiga in the middle of the night to avoid taking with any food. Great idea. This may illuminate all possiblities of increased food effect. Zytiga effects are greatly increased with food. Hope this info helps, I'm in the same boat and learning everyday. LincolnJ